• question-icon

    Can Cymbalta cause liver damage?

default
Posted on Wed, 26 Jul 2017 in Medicines and Side Effects
Question: I am an eighty three year old female and have been on generic Cymbalta. Dosage is 60 mgs, once a day. I take mine at bedtime. Are there side effects that compromises the liver?
doctor
Answered by Dr. Anshul Varshney 1 hour later
Brief Answer:
Not a prominent side effect.

Detailed Answer:
Hi.Welcome to Healthcare Magic. I am Dr Anshul Varshney for your help.
Duloxetine is a SSRI group of anti depressant. Liver dysfunction is not a prominent side effect of this drug. But there are reports of the drug affecting the liver.
So, if you have any liver dysfunction following it's use you need to discuss with your doctor for other causes. If no other factors are found and liver dysfunction is significant or worsening it's advisable to stop the drug.
I hope it helps you.
If you have any further query please ask me.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Anti depressant

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I...

doctor1 MD

I have been having dry mouth after having some infection of the teeth. Had two bad ones extracted. My ENT special9st has prescribed steroid for me....

doctor1 MD

Yes I was prescribed zyprexa years ago for depression when going through a divorce. I've tried to stop it twice and this is my third and final...

doctor1 MD

Hi, I suffer from pain in the lower and middle part of my stomach . It becomes a lot more pronounced when I opsuh down on my stomach. Pain...

doctor1 MD

Hi . I am on antidepressants for about 7 years now. I was so slim but suddenly gained a lot of weight. I began to have an enlarged liver of 17.5...

doctor1 MD

I am sometime getting anxious over small issues and myhealth gets spoiled

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Anshul Varshney
  • Q - What is the window period for HIV test post exposure?

  • Q - Suggest treatment for allergic reaction to Azithral in a child

  • Q - Does Bayer Aspirin cause burping?

  • Q - What causes clear discharge and strong smelling urine?

  • Q - What causes chest pain with normal ECG report?

  • Q - Suggest treatment for nausea, stomach pain and loss of appetite

  • Q - What causes leg pain in sleep?

  • Q - Suggest treatment for hepatitis C in a heart patient

  • Q - Suggest treatment for acute bronchitis

  • Q - What causes sore neck and heavy head post head oil massage?

backtotop2